Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 2, 2023, 12:39 PM CST for 4 counties in Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2023, 12:39 PM CST (18:39 UTC)
- Expired
- Jan 2, 2023, 1:00 PM CST
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arkansas County, AR, Jefferson County, AR, Lonoke County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 11:33 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 2, 11:33 AM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1133 AM CST Mon Jan 2 2023 ...New AVIATION... .SHORT TERM... (Today through Tuesday Night ) Issued at 353 AM CST Mon Jan 2 2023 The focus for this fcst wl be the potential for severe weather today and tonight, along with the possibility of heavy rainfall/localized flooding issues over parts of the FA. Abundant low lvl moisture/clouds have contd to advect Nwd into the region overnight. Latest sfc obs show that >60F dewpoints have advected as far north as central and eastern AR. Will cont to see areas of fog and drizzle affect most areas thru the early mrng hrs as the WAA pattern persists. The upper lvl storm sys set to bring the active wx to AR ovr the next 24 to 36 hours, was apchg the Four Corners region this mrng. Most models agree that the system wl eject NEwd into the central Plains States by early Tue AM. Meanwhile, that assocd sfc low wl dvlp today along the Ern Rockies, eventually tracking towards IA by Tue. Regarding severe wx potential, uncertainties still exist regarding storm evolution today. The 02/00Z LZK sounding showed a pronounced low lvl capping inversion in place, which could limit storm formation thru much of the mrng hrs. If convection does manage to dvlp and bcm organized, all modes of severe wx wl be possible. However, this initial activity could end up limiting the potential for strong/severe wx later today as the atmosphere would not have much time to recover ahead of the apchg CDFNT. The latest CAM guidance conts to show that sctd showers wl be possible this mrng ovr the FA. Then, an organized round of convection is progged to form acrs SW AR by early this aftn, eventually impacting central and northeast AR later in the day. This activity will have a greater potential to produce severe wx. Additional storms are fcst to form acrs SE KS/Ern OK late in the day along and ahead of the apchg Pacific CDFNT. Initially, isold storms are expected to form. These cells wl have a better environment to work with, and have the greater potential for longer track tornadoes. The activity wl eventually evolve into a series of line segments overnight into Tues, with all modes of svr wx possible. Observed rainfall amts acrs AR over the past 7 days show the axis of highest totals (2-3 inches) roughly along and south of the I-40/I-30 corridor. Based on current FF guidance, have opted to issue a Flood Watch for the SE half of the FA starting this aftn thru early Tue mrng. (Thanks to WFO's MEG, SHV and JAN for coordination this mrng.) && .LONG TERM... (Wednesday through Sunday) Issued at 353 AM CST Mon Jan 2 2023 A cold front will be working its way east of the area at the start of the period with sfc ridging building in over the central and southern US. A period of cooler temperatures and dry weather is expected through Friday. By the weekend, mid-level flow become more southwesterly ahead of an approaching trough. Moisture will begin to spread across the area as sfc ridging shifts eastward. Some light rain is possible across the state Sat-Sun as a cold front moves across the area. && .AVIATION... (18Z TAFS) Issued at 1129 AM CST Mon Jan 2 2023 Low clouds and VIS restrictions continue to keep many terminals across the area at IFR/LIFR conditions. Flight conditions will stay mostly the same or worsen as TSRA moves into the state over the next several hours. Expect IFR/LIFR conditions through the overnight hours as frontal passage is not expected until early Tuesday morning. By then terminals are expected to return to VFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 71 61 70 42 / 100 90 10 0 Camden AR 73 61 72 45 / 90 100 10 0 Harrison AR 71 54 63 35 / 80 100 0 0 Hot Springs AR 71 59 68 42 / 100 100 10 0 Little Rock AR 74 62 73 45 / 90 100 10 0 Monticello AR 73 64 73 48 / 80 100 40 10 Mount Ida AR 72 55 68 40 / 100 100 0 0 Mountain Home AR 71 57 67 37 / 90 100 0 0 Newport AR 70 62 69 44 / 100 100 20 0 Pine Bluff AR 73 62 72 46 / 90 100 20 0 Russellville AR 72 56 69 40 / 90 100 0 0 Searcy AR 71 60 71 42 / 100 100 10 0 Stuttgart AR 71 64 71 46 / 90 100 20 0 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for ARZ007-008-016-017-024-025- 032>034-042>047-052>057-062>069. && SHORT TERM...44 LONG TERM....67 AVIATION...233
Hazardous weather outlook, Jan 2, 4:25 AM CST, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 425 AM CST Mon Jan 2 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-031100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 425 AM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Strong and severe thunderstorms will be possible today and tonight as a storm system affects the region. All modes of severe weather will be possible. There is also the potential for heavy rainfall, which may lead to localized flooding. The greatest potential for flooding appears to be across the southeast half of Arkansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be tapering off across eastern Arkansas Tuesday morning. Otherwise, the remainder of the period will see little in the way of active weather. .Spotter Information Statement... Spotter activation will likely be needed this afternoon and tonight. Spotters are urged to monitor the latest forecast and relay any severe weather reports to the National Weather Service in Little Rock. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/67
In the hours before
Special weather statement, Jan 2, 12:27 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1227 PM CST Mon Jan 2 2023
ARZ045-046-056-057-021900-
Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1227 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of south central
Prairie, southeastern Lonoke, north central Jefferson and
northwestern Arkansas Counties through 100 PM CST...
At 1227 PM CST, Doppler radar was tracking a strong thunderstorm over
Altheimer, or 13 miles northeast of Pine Bluff, moving northeast at
35 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuttgart... Altheimer...
Humphrey... Humnoke...
Parkers Corner... Stuttgart Municipal Airport...
Brummitt... Wabbaseka...
Allport... Gethsemane...
Bayou Meteo State Game Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 9179 3436 9196 3469 9174 3455 9148
TIME...MOT...LOC 1827Z 212DEG 32KT 3435 9184
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
233The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:33 AM CST | Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 23 more | 27 hr |
| Jan 2, 6:58 AM CST | Dense Fog Advisory | LZK | Baxter, Boone, Fulton, Izard, Marion, Newton and 4 more | 3 hr |
| Jan 2, 9:30 AM CST | River Flood Warning | LZK | Bradley, Calhoun, Union | 10 days |
| Jan 2, 9:32 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 98 days |
| Jan 2, 11:58 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 47 min |
| Jan 2, 12:27 PM CST | Special Weather Statement | LZK | Jefferson | 33 min |
| Jan 2, 12:52 PM CST | Special Weather Statement | LZK | Monroe | 38 min |
| Jan 2, 1:03 PM CST | Special Weather Statement | LZK | Lonoke | 27 min |
| Jan 2, 1:07 PM CST | Special Weather Statement | LZK | Prairie | 23 min |
| Jan 2, 2:15 PM CST | Special Weather Statement | LZK | Faulkner | 45 min |
| Jan 2, 2:18 PM CST | Special Weather Statement | LZK | Johnson | 27 min |
| Jan 2, 2:21 PM CST | Tornado Warning | LZK | Johnson, Logan | 39 min |
| Jan 2, 2:39 PM CST | Flash Flood Warning | LZK | Faulkner, Perry | 91 min |
| Jan 2, 2:40 PM CST | Special Weather Statement | LZK | Perry | 35 min |
| Jan 2, 2:44 PM CST | Tornado Warning | LZK | Garland, Perry, Saline | 16 min |
| Jan 2, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 45 min |
| Jan 2, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 26 min |
| Jan 2, 3:21 PM CST | Special Weather Statement | LZK | Yell | 39 min |
| Jan 2, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 37 min |
| Jan 2, 4:13 PM CST | Special Weather Statement | LZK | Conway, Van Buren | 32 min |
| Jan 2, 5:36 PM CST | Flash Flood Warning | LZK | Cleburne, Independence, Izard, Jackson, Lawrence, Randolph and 3 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.